Disopyramide-Induced Torsade de Pointes

Dan Tzivoni, Andre Keren, Shlomo Stern, Shmuel Gottlieb

Research output: Contribution to journalArticlepeer-review

Abstract

Recurrent ventricular tachycardia (torsade de pointes) is a serious and sometimes fatal arrhythmia occurring usually with quinidine therapy. Four patients experienced ventricular tachycardia after receiving conventional doses of disopyramide phosphate (600 mg/day) for recurrent atrial fibrillation—two of them in combination with amiodarone hydrochloride. Isoproterenol hydrochloride infusion was effective in three patients, while ventricular pacing promptly abolished ventricular ectopic beats and the ventricular tachycardia in the fourth patient. Torsade de pointes is more likely to occur in patients with severe repolarization delay and sinus bradycardia or atrioventricular block, and its appearance in four patients within a period of nine months after the introduction of disopyramide treatment in our service raises the possibility that this is not a rare complication of this drug, especially if used in combination with other QT interval-prolonging agents.

Original languageEnglish
Pages (from-to)946-947
Number of pages2
JournalArchives of Internal Medicine
Volume141
Issue number7
DOIs
StatePublished - Jun 1981
Externally publishedYes

Fingerprint

Dive into the research topics of 'Disopyramide-Induced Torsade de Pointes'. Together they form a unique fingerprint.

Cite this